Alert archive / Missouri / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 11, NWS Kansas City, MO

April 17, 2013Doniphan County, Kansas; Andrew County, Holt County, Nodaway County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 17, 2013, 8:27 AM CDT for Doniphan County, Kansas; Andrew County, Holt County, Nodaway County, Missouri. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2013, 8:27 AM CDT (13:27 UTC)
Expired
Apr 17, 2013, 9:00 AM CDT
In force
33 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Doniphan County, KS, Andrew County, MO, Holt County, MO, Nodaway County, MO

The radar

The Topeka radar (KTWX), 147 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 8:50 AM CDTHAIL 0.75Mound City, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 1.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2013-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2013-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 667 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
423 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
667 m²/s²
0-3 km storm-relative helicity
666 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

800 
WUUS53 KEAX 171327
SVREAX
KSC043-MOC003-087-147-171400-
/O.NEW.KEAX.SV.W.0011.130417T1327Z-130417T1400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
827 AM CDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DONIPHAN COUNTY IN NORTHEAST KANSAS...
  NORTHWESTERN ANDREW COUNTY IN NORTHWEST MISSOURI...
  HOLT COUNTY IN NORTHWEST MISSOURI...
  SOUTHERN NODAWAY COUNTY IN NORTHWEST MISSOURI...

* UNTIL 900 AM CDT

* AT 822 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
  WHITE CLOUD...AND MOVING NORTHEAST AT 60 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  MOUND CITY...WHITE CLOUD...FOREST CITY...OREGON...FILLMORE...
  MAITLAND...SKIDMORE...IOWA POINT...BIG LAKE...FORTESCUE...
  BIGELOW...GRAHAM AND BOLCKOW.

THIS WILL IMPACT

 I-29 BETWEEN MILE MARKERS 68 AND 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4036 9510 4009 9472 3985 9534 4000 9534
      4001 9532 4000 9531 4003 9535 4002 9539
      4004 9542 4006 9542 4007 9540 4011 9540
      4013 9542 4026 9524 4026 9518 4031 9518
TIME...MOT...LOC 1326Z 232DEG 51KT 3997 9537

HAIL...1.00IN
WIND...<50MPH

$$

BAILEY
3 follow-up statements
948 
WWUS53 KEAX 171342
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
842 AM CDT WED APR 17 2013

KSC043-171352-
/O.CAN.KEAX.SV.W.0011.000000T0000Z-130417T1400Z/
DONIPHAN KS-
842 AM CDT WED APR 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DONIPHAN COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4009 9472 3994 9512 4006 9533 4026 9524
      4026 9518 4031 9518 4036 9510
TIME...MOT...LOC 1342Z 232DEG 51KT 4011 9514

$$

MOC003-087-147-171400-
/O.CON.KEAX.SV.W.0011.000000T0000Z-130417T1400Z/
HOLT MO-NODAWAY MO-ANDREW MO-
842 AM CDT WED APR 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ANDREW...SOUTHERN NODAWAY AND HOLT COUNTIES UNTIL 900 AM CDT...

AT 840 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOUND CITY...
AND MOVING NORTHEAST AT 50 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
FILLMORE...MAITLAND...SKIDMORE...GRAHAM AND BOLCKOW.

THIS WILL IMPACT

 I-29 BETWEEN MILE MARKERS 68 AND 87.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4009 9472 3994 9512 4006 9533 4026 9524
      4026 9518 4031 9518 4036 9510
TIME...MOT...LOC 1342Z 232DEG 51KT 4011 9514

HAIL...1.00IN
WIND...<50MPH

$$

AEP
282 
WWUS53 KEAX 171351
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
851 AM CDT WED APR 17 2013

MOC003-171401-
/O.CAN.KEAX.SV.W.0011.000000T0000Z-130417T1400Z/
ANDREW MO-
851 AM CDT WED APR 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ANDREW COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4016 9482 4013 9494 4013 9504 4010 9504
      4008 9513 4013 9524 4026 9524 4026 9518
      4031 9518 4036 9510
TIME...MOT...LOC 1351Z 232DEG 51KT 4019 9501

$$

MOC087-147-171400-
/O.CON.KEAX.SV.W.0011.000000T0000Z-130417T1400Z/
HOLT MO-NODAWAY MO-
851 AM CDT WED APR 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
NODAWAY AND CENTRAL HOLT COUNTIES UNTIL 900 AM CDT...

AT 847 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAITLAND...AND
MOVING NORTHEAST AT 60 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
SKIDMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4016 9482 4013 9494 4013 9504 4010 9504
      4008 9513 4013 9524 4026 9524 4026 9518
      4031 9518 4036 9510
TIME...MOT...LOC 1351Z 232DEG 51KT 4019 9501

HAIL...1.00IN
WIND...<50MPH

$$

AEP
372 
WWUS53 KEAX 171357
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
857 AM CDT WED APR 17 2013

MOC087-147-171407-
/O.EXP.KEAX.SV.W.0011.000000T0000Z-130417T1400Z/
HOLT MO-NODAWAY MO-
857 AM CDT WED APR 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN NODAWAY AND CENTRAL
HOLT COUNTIES WILL EXPIRE AT 900 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4016 9482 4013 9494 4013 9504 4010 9504
      4008 9513 4013 9524 4026 9524 4026 9518
      4031 9518 4036 9510
TIME...MOT...LOC 1357Z 232DEG 51KT 4024 9492

$$

AEP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 6:26 AM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Apr 17, 6:26 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
626 AM CDT Wed Apr 17 2013

.SHORT TERM...(Today through Tonight)
Issued at 350 AM CDT WED APR 17 2013

Today:

Scattered convection developed early this morning along the 850mb
baroclinic zone that had lifted into/through the area earlier in the
day. Strong isentropic ascent, in the 300K to 305K layer, was able
to overcome the elevated mixed layer. This initial area of
convection will lift northward into Iowa, likely before sunrise. But
continued strong ascent with very strong moisture flux will likely
keep developing showers and storms south of the elevated boundary
through the morning hours. These storms will track to the northeast
as well and will impact mainly the northern half of the forecast
area. It's possible these storms may become severe as it looks like
instability will be building through the day as the warm front lifts
north. Shear will be more than enough to promote storm organization
so the main question is how much instability is able to build. There
is quite a bit of uncertainty with this but it's likely that based
on current radar and mesoanalysis, potential instability will be in
the 1000 to 1500 J/kg range this morning. So severe weather is
possible through the morning hours.

For the afternoon, the warm front is expected to be north of I-70,
across northern Missouri, with the surface wave moving through
central to east central Kansas. We may see a lull in the convection
south of the warm front and ahead of the surface wave due to modest
capping in the warm sector. This would tend to allow instability
build and it is possible that CAPE may build into the 1500-2000 J/kg
range by the afternoon. If this would occur, the severe potential
will ramp up accordingly. Given the possible instability and strong
shear, supercells would be likely with all facets of severe weather,
including a few tornadoes. However, if scattered convection persists
through the morning and into the afternoon, the severe threat would
be decreased and more localized.

Overall, during the day, the risks of more intense severe is
generally from Kansas City southward and east of Interstate 35.
North of this the threat mainly looks like hail.

This Evening - Tonight:

As the surface wave tracks through east central Kansas, convergence
along the advancing cold front will increase leading to more
widespread convection developing. A linear system is expected to
eventually evolve from convection that develops over eastern Kansas
and this line will track through the forecast area during the
overnight hours. Instability/shear combinations indicate this line
will likely be severe, or at least have severe elements embedded
within the line. This includes damaging winds, hail and possible
mesovortices with an enhanced wind and/or tornado threat.

The motion of the whole line looks rather slow, and may take the
entire night to move east of the forecast area. Individual cells
within the line will likely race to the east northeast and given the
the slow motion of the whole line, training of individual cells is
likely. This is due to mid to upper level winds that are nearly
parallel to the boundary, so the line will mainly be pushed by the
strong forcing of the upper trough. With the slow moving nature to
the line, training of individual cells, and copious amounts of
moisture it will have to work with, very heavy rain is likely.
Possibly in the 2 to 4 inch range in local areas. With much the
eastern two-thirds of the forecast area saturated, this will likely
lead to flooding through that portion of the forecast area. The
flash flood watch looks to be in good shape so there are no plans to
alter it at this time.

.LONG TERM...(Thursday through Tuesday)
Issued at 350 AM CDT WED APR 17 2013

Long Term (Thursday through Tuesday)...

Line of storms should be ongoing early Thursday across central MO,
possibly still capable of severe winds and isolated tornadoes.
Models have sped up the timing of this system with the majority of
precipitation exiting the forecast area through the morning. Cold
air advection and clouds behind the front will keep temps down into
the 40s through the afternoon.  With models trending more
progressive, the chances for deformation precipitation Thursday
night are decreasing. Still may see some light snow mixing in with
any light precipitation that does fall Thursday night, mainly over
northern MO.

Broad northwesterly upper flow behind this system will transition to
more zonal in nature over our forecast area by the weekend. This
will allow temperatures to gradually rise through the period with
highs reaching the lower 60s by Sunday. A weak wave tracking across
the Northern Plains on Sunday may provide a few showers to the
forecast area although moisture and lift will be rather limited.
Therefore any precipitation should be light. Better rain chances
will arrive Monday night and Tuesday with a more significant wave
ejecting out of the Southwestern US.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at |617 AM CDT WED APR 17 2013

There is a lot uncertainty with timing of thunderstorms this morning,
or even if they'll occur. Latest radar trends show an increase in
thunderstorms north of Emporia, KS and extrapolating these
northeastward, brings them into MCI around 14Z and earlier in STJ as
there additional storms ahead of the previous mentioned area. Once
these storms move through the terminals think the chances of storms
will decrease so will just mention VCTS through much of the first 12
hours of the forecast. Ceilings look to be MVFR through the day with
conditions worsening tonight. Thunderstorm chances will increase this
evening and tonight with a line of storms likely to move through the
terminals between 02Z and 06Z. Behind this line, IFR conditions are
likely as cold air advects into the region.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH from Noon CDT today through Thursday evening
     FOR KSZ025-057-060-102>105.

MO...FLASH FLOOD WATCH from Noon CDT today through Thursday evening
     FOR MOZ001>008-011>017-020>025-028>033-037>040-043>046-053-
     054.

&&

SHORT TERM...CDB
LONG TERM...Hawblitzel
AVIATION...CDB
Hazardous weather outlook, Apr 17, 5:05 AM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
505 AM CDT WED APR 17 2013

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-181015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
505 AM CDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH THE DAY
AND INTO THE OVERNIGHT HOURS. A WARM FRONT IS FORECAST TO LIFT
NORTHWARD TOWARDS NORTHERN MISSOURI BRINGING A CHANCE FOR SEVERE
THUNDERSTORMS. THE STRONGEST STORMS...THROUGH THE AFTERNOON AND
EVENING IN THIS AREA WOULD BE CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS. A FEW TORNADOES ARE ALSO POSSIBLE IN THE VICINITY OF
THE WARM FRONT. A COLD FRONT WILL PUSH SOUTHEAST THROUGH THE REGION
THIS EVENING AND TONIGHT WITH A LINE OF POTENTIALLY SEVERE STORMS
FORMING ALONG THIS BOUNDARY AND SWEEPING ACROSS THE FORECAST AREA
DURING THE OVERNIGHT HOURS. AS THE STORMS EVOLVE INTO A LINEAR
SYSTEM... THE THREAT OF LARGE HAIL WILL DECREASE... WITH AN
INCREASING RISK OF DAMAGING WINDS. A FEW TORNADOES ARE ALSO POSSIBLE
WITHIN THIS LINE OF STORMS DURING THE EVENING AND OVERNIGHT HOURS.

THE REPEATED ROUNDS OF THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE
WIDESPREAD HEAVY RAINFALL WITH 1 TO 2 INCHES OF RAIN LIKELY...AND
POSSIBLY AS MUCH AS 3 TO 4 INCHES WITH STORMS THAT TRAIN OVER THE
SAME AREA. THESE RAINS COULD RESULT IN FLASH FLOODING AS WELL AS
FLOODING ON AREA CREEKS AND RIVERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL LIKELY CONTINUE INTO THURSDAY MORNING BEFORE
EXITING THE REGION. NONE OF THE STORMS ON THURSDAY ARE EXPECTED TO
REACH SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND THROUGH TONIGHT.

CDB

In the hours before

Local storm report, Apr 17, 4:17 AM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
417 AM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 AM     HAIL             BURLINGTON JCT          40.45N 95.07W
04/17/2013  M0.75 INCH       NODAWAY            MO   TRAINED SPOTTER

&&
Special weather statement, Apr 17, 5:43 AM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
543 AM CDT WED APR 17 2013

MOZ001-171100-
ATCHISON MO-
543 AM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ATCHISON COUNTY
UNTIL 600 AM CDT...

AT 541 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF PERU...OR 19 MILES WEST OF
TARKIO...MOVING NORTHEAST AT 55 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PHELPS CITY AND WATSON.

THIS WILL IMPACT

 I-29 BETWEEN MILE MARKERS 111 AND 123.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4059 9575 4057 9537 4031 9565 4032 9566
      4034 9563 4041 9566 4044 9565 4045 9565
      4046 9568 4048 9570 4049 9569 4051 9570
      4052 9566 4054 9566 4056 9568 4052 9570
      4052 9576 4055 9577
TIME...MOT...LOC 1043Z 213DEG 46KT 4041 9571

AEP
Special weather statement, Apr 17, 5:50 AM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
550 AM CDT WED APR 17 2013

KSZ102-MOZ011-012-171115-
ANDREW MO-DONIPHAN KS-HOLT MO-
550 AM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ANDREW...SOUTHEASTERN
HOLT AND DONIPHAN COUNTIES UNTIL 615 AM CDT...

AT 545 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DENTON...OR 6 MILES SOUTHWEST OF TROY...
MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TROY...SAVANNAH...AMAZONIA...FILLMORE AND FANNING.

THIS WILL IMPACT

 I-29 BETWEEN MILE MARKERS 58 AND 71.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4007 9503 3995 9482 3966 9513 3976 9531
TIME...MOT...LOC 1050Z 217DEG 45KT 3979 9514

AEP
Special weather statement, Apr 17, 6:36 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
636 AM CDT WED APR 17 2013

KSZ102-MOZ001-002-011-012-171215-
ANDREW MO-ATCHISON MO-DONIPHAN KS-HOLT MO-NODAWAY MO-
636 AM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATCHISON...WESTERN
ANDREW...SOUTHWESTERN NODAWAY...HOLT AND NORTHERN DONIPHAN COUNTIES
UNTIL 715 AM CDT...

AT 634 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FALLS CITY TO 6
MILES NORTHEAST OF WETMORE...AND MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  MOUND CITY...HIGHLAND...SAVANNAH...CRAIG...FAIRFAX...WHITE CLOUD...
  FOREST CITY...MAITLAND...OREGON...SKIDMORE...FILLMORE...AMAZONIA...
  CORNING...BIG LAKE...BIGELOW...FORTESCUE...LEONA...IOWA POINT...
  GRAHAM AND QUITMAN.

THIS WILL IMPACT

 I-29 BETWEEN MILE MARKERS 58 AND 103.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4016 9477 3993 9472 3976 9534 4000 9534
      4001 9532 4000 9531 4003 9535 4002 9539
      4004 9542 4006 9542 4007 9540 4012 9540
      4018 9548 4023 9547 4025 9553 4030 9556
      4045 9505
TIME...MOT...LOC 1136Z 252DEG 48KT 4007 9554 3971 9571

AEP

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 5:50 AM CDTSpecial Weather StatementEAXDoniphan25 min
Apr 17, 7:45 AM CDTDense Fog AdvisoryEAXJohnson, Linn, Miami, Wyandotte2 hr
Apr 17, 9:09 AM CDTRiver Flood WarningEAXMiami12 hr
Apr 17, 9:09 AM CDTRiver Flood WarningEAXLinn12 hr
Apr 17, 9:09 AM CDTRiver Flood WarningEAXLinn12 hr
Apr 17, 9:35 AM CDTRiver Flood WarningEAXAtchison, Leavenworth12 hr
Apr 17, 9:35 AM CDTRiver Flood WarningEAXLeavenworth12 hr
Apr 17, 2:10 AM CDTSpecial Weather StatementEAXHarrison35 min
Apr 17, 2:11 AM CDTSpecial Weather StatementEAXAtchison34 min
Apr 17, 3:06 AM CDTSevere Thunderstorm WarningEAXAtchison, Holt, Nodaway24 min
Apr 17, 5:43 AM CDTSpecial Weather StatementEAXAtchison17 min
Apr 17, 6:36 AM CDTSpecial Weather StatementEAXAndrew, Holt39 min
Apr 17, 6:42 AM CDTRiver Flood WarningEAXJohnson, Pettis65 hr
Apr 17, 6:42 AM CDTRiver Flood WarningEAXCooper, Saline6 days
Apr 17, 7:06 AM CDTSevere Thunderstorm WarningEAXAtchison, Holt, Nodaway24 min
Apr 17, 9:09 AM CDTRiver Flood WarningEAXRay50 hr
Apr 17, 9:09 AM CDTRiver Flood WarningEAXLinn, Livingston5 days
Apr 17, 9:09 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston7 days
Apr 17, 9:09 AM CDTRiver Flood WarningEAXCarroll, Chariton7 days
Apr 17, 9:09 AM CDTRiver Flood WarningEAXCooper49 hr
Apr 17, 9:09 AM CDTRiver Flood WarningEAXJackson12 hr
Apr 17, 9:09 AM CDTRiver Flood WarningEAXHoward40 hr
Apr 17, 9:09 AM CDTRiver Flood WarningEAXBuchanan4 days
Apr 17, 9:09 AM CDTRiver Flood WarningEAXPlatte5 days
Apr 17, 9:09 AM CDTRiver Flood WarningEAXPlatte5 days
Apr 17, 9:15 AM CDTRiver Flood WarningEAXCarroll4 days
Apr 17, 9:28 AM CDTRiver Flood WarningEAXCass, Henry, Johnson59 hr
Apr 17, 9:28 AM CDTRiver Flood WarningEAXBates, Cass, Henry72 hr
Apr 17, 9:50 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline22 hr
Apr 17, 9:50 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline29 hr
Apr 17, 9:50 AM CDTRiver Flood WarningEAXChariton, Howard, Saline5 days
Apr 17, 9:50 AM CDTRiver Flood WarningEAXCooper, Howard6 days
Apr 17, 10:13 AM CDTSpecial Weather StatementEAXGentry, Worth32 min
Apr 17, 10:14 AM CDTRiver Flood WarningEAXAdair, Macon, Putnam, Schuyler64 hr
Apr 17, 10:14 AM CDTRiver Flood WarningEAXChariton, Macon5 days
Apr 17, 10:14 AM CDTRiver Flood WarningEAXGrundy, Livingston52 hr
Apr 17, 10:28 AM CDTAreal Flood WarningEAXAndrew, Atchison, Gentry, Holt, Nodaway, Worth6 hr
Apr 17, 12:52 PM CDTAreal Flood WarningEAXGrundy, Harrison, Mercer, Putnam, Sullivan6 hr
Apr 17, 1:27 PM CDTSpecial Weather StatementEAXMacon33 min
Apr 17, 1:36 PM CDTAreal Flood AdvisoryEAXAtchison, Harrison, Livingston, Mercer52 days
Apr 17, 1:43 PM CDTSpecial Weather StatementEAXAdair47 min
Apr 17, 1:51 PM CDTRiver Flood WarningEAXAndrew, Nodaway30 hr
Apr 17, 1:51 PM CDTRiver Flood WarningEAXAndrew, Buchanan57 hr
Apr 17, 2:32 PM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Pettis28 min
Apr 17, 3:22 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Saline23 min
Apr 17, 3:29 PM CDTSevere Thunderstorm WarningEAXPettis31 min
Apr 17, 3:56 PM CDTSevere Thunderstorm WarningEAXCooper, Pettis, Saline34 min
Apr 17, 4:24 PM CDTAreal Flood WarningEAXAndrew, Atchison, Gentry, Holt, Nodaway, Worth24 hr
Apr 17, 4:58 PM CDTSevere Thunderstorm WarningEAXHoward, Randolph32 min
Apr 17, 5:10 PM CDTAreal Flood AdvisoryEAXCarroll, Chariton, Lafayette, Saline6 hr
Apr 17, 5:30 PM CDTSpecial Weather StatementEAXSaline30 min
Apr 17, 5:38 PM CDTSpecial Weather StatementEAXPettis37 min
Apr 17, 5:46 PM CDTSpecial Weather StatementEAXCooper29 min
Apr 17, 5:55 PM CDTSevere Thunderstorm WarningEAXCooper, Pettis35 min
Apr 17, 5:58 PM CDTSevere Thunderstorm WarningEAXCooper32 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2013Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.